Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 67, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 17, 2012, 4:56 PM EDT for Camden County, Georgia; Duval County, Nassau County, Florida. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2012, 4:56 PM EDT (20:56 UTC)
- Expired
- May 17, 2012, 5:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Duval County, FL, Nassau County, FL, Camden County, GA
The radar
The Jacksonville radar (KJAX), 21 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 5:00 PM EDT | TSTM WND DMG | 5 Wsw Dungeness, GA | TREE REPORTED DOWN ON OSBOURN ROAD. TIME ESTIMATED FROM RADAR. |
| May 17, 5:00 PM EDT | TSTM WND DMG | St. Marys, GA | BROADCAST MEDIA RELAYED REPORT FROM TV VIEWER OF LARGE OAK LIMBS DOWN IN HISTORIC DISTRICT OF ST MARYS AND A FEW BROKEN WINDOWS ON HOMES. |
| May 17, 5:20 PM EDT | HAIL 0.25 | St. Marys, GA | LARGE AMOUNT OF PEA SIZE HAIL REPORTED NEAR RIVERFRONT. |
| May 17, 5:25 PM EDT | HAIL 0.75 | Fernandina Beach, FL | PENNY SIZE HAIL REPORTED FOR 5 MINUTES AND WINDS OF AROUND 40 TO 50 MPH. |
| May 17, 5:45 PM EDT | TSTM WND GST 46 | 4 W Mayport, FL | A MESONET SITE NEAR THE ST JOHNS RIVER MEASURED A GUST FROM THE NORTH AT 40 KNOTS OR 46 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
313
WUUS52 KJAX 172056
SVRJAX
FLC031-089-GAC039-172145-
/O.NEW.KJAX.SV.W.0067.120517T2056Z-120517T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
456 PM EDT THU MAY 17 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CAMDEN COUNTY IN SOUTHEAST GEORGIA
NORTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA
NORTHEASTERN NASSAU COUNTY IN NORTHEAST FLORIDA
* UNTIL 545 PM EDT
* AT 456 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ST. MARYS...AND MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YULEE...FERNANDINA BEACH...JACKSONVILLE INTERNATIONAL AIRPORT...
AMELIA CITY...OCEANWAY...TALBOT ISLAND...LITTLE TALBOT ISLAND...
FORT CAROLINE AND MAYPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3037 8180 3084 8181 3083 8143 3077 8145
3072 8144 3070 8142 3060 8144 3052 8142
3051 8144 3049 8141 3041 8140 3040 8139
3037 8139
TIME...MOT...LOC 2056Z 331DEG 26KT 3069 8153
$$
HESS3 follow-up statements
583
WWUS52 KJAX 172112
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 PM EDT THU MAY 17 2012
FLC031-089-GAC039-172145-
/O.CON.KJAX.SV.W.0067.000000T0000Z-120517T2145Z/
CAMDEN GA-DUVAL FL-NASSAU FL-
512 PM EDT THU MAY 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN NASSAU...NORTHEASTERN DUVAL AND SOUTHEASTERN CAMDEN
COUNTIES...
AT 512 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ST. MARYS TO 9 MILES WEST OF
YULEE...MOVING SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YULEE...FERNANDINA BEACH...TALBOT ISLAND...OCEANWAY...MAYPORT...
LITTLE TALBOT ISLAND...JACKSONVILLE INTERNATIONAL AIRPORT...FORT
CAROLINE AND AMELIA CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3037 8180 3071 8181 3077 8145 3072 8144
3070 8142 3060 8144 3052 8142 3051 8144
3049 8141 3041 8140 3040 8139 3037 8139
TIME...MOT...LOC 2112Z 339DEG 12KT 3070 8150 3065 8170
$$
HESS825
WWUS52 KJAX 172122
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 PM EDT THU MAY 17 2012
GAC039-172132-
/O.CAN.KJAX.SV.W.0067.000000T0000Z-120517T2145Z/
CAMDEN GA-
522 PM EDT THU MAY 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMDEN COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3037 8180 3070 8180 3071 8147 3070 8144
3070 8142 3060 8144 3052 8142 3051 8144
3049 8141 3041 8140 3040 8139 3037 8139
TIME...MOT...LOC 2122Z 339DEG 12KT 3066 8144 3064 8174
$$
FLC031-089-172145-
/O.CON.KJAX.SV.W.0067.000000T0000Z-120517T2145Z/
DUVAL FL-NASSAU FL-
522 PM EDT THU MAY 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN NASSAU AND NORTHEASTERN DUVAL COUNTIES...
AT 522 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
FERNANDINA BEACH TO 10 MILES WEST OF YULEE...OR ALONG A LINE
EXTENDING FROM FERNANDINA BEACH TO 8 MILES NORTHEAST OF CALLAHAN...
MOVING SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YULEE...AMELIA CITY...TALBOT ISLAND...OCEANWAY...MAYPORT...LITTLE
TALBOT ISLAND...JACKSONVILLE INTERNATIONAL AIRPORT AND FORT CAROLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3037 8180 3070 8180 3071 8147 3070 8144
3070 8142 3060 8144 3052 8142 3051 8144
3049 8141 3041 8140 3040 8139 3037 8139
TIME...MOT...LOC 2122Z 339DEG 12KT 3066 8144 3064 8174
$$
HESS965
WWUS52 KJAX 172140
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
540 PM EDT THU MAY 17 2012
FLC031-089-172150-
/O.EXP.KJAX.SV.W.0067.000000T0000Z-120517T2145Z/
DUVAL FL-NASSAU FL-
540 PM EDT THU MAY 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NASSAU AND
NORTHEASTERN DUVAL COUNTIES WILL EXPIRE AT 545 PM EDT...
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3037 8180 3070 8180 3071 8147 3070 8144
3070 8142 3060 8144 3052 8142 3051 8144
3049 8141 3041 8140 3040 8139 3037 8139
TIME...MOT...LOC 2140Z 339DEG 12KT 3063 8134 3054 8177
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:40 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 17, 3:40 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 340 PM EDT THU MAY 17 2012 .CURRENTLY... AFTERNOON SURFACE ANALYSIS DEPICTS A WEAK LOW PRESSURE CENTER (1013 MILLIBARS) OVER COASTAL GEORGIA...WITH A SURFACE TROUGH EXTENDING SOUTHWESTWARD ACROSS NORTHEAST AND NORTH CENTRAL FLORIDA. FURTHER NORTH...HIGH PRESSURE (1026 MILLIBARS) IS BUILDING OVER THE GREAT LAKES REGION...AND THIS FEATURE IS PUSHING A COLD FRONT INTO THE SOUTHEASTERN STATES. ALOFT...A MID AND UPPER LEVEL CIRCULATION IS CUTTING OFF OVER NORTH AND CENTRAL GEORGIA...WITH A DEEP TROUGH EXTENDING SOUTHWARD FROM THIS CIRCULATION INTO THE EASTERN GULF OF MEXICO. PER THE MORNING SOUNDING AT TALLAHASSEE...DRIER AIR ALOFT HAS FILTERED INTO WESTERN PORTIONS OF OUR REGION. HOWEVER...COLD TEMPERATURES ALOFT...MINUS 14 DEGREES CELSIUS AT 500 MILLIBARS ON THE 12Z KJAX SOUNDING...ARE RESULTING IN VERY UNSTABLE CONDITIONS OVER THE NORTHERN AND EASTERN SECTION OF OUR AREA. DIME TO MARBLE SIZED HAIL AND DAMAGING WIND GUSTS WERE REPORTED EARLIER THIS AFTERNOON WITHIN STORMS OVER WAYNE AND APPLING COUNTIES...AND THIS ACTIVITY IS PRESSING INTO THE COASTAL GEORGIA COUNTIES. .SHORT TERM (TONIGHT AND FRIDAY)... ACTIVITY SHOULD INCREASE OVER THE COASTAL FLORIDA COUNTIES THROUGH THE EARLY EVENING HOURS...AS PLENTY OF MESOSCALE BOUNDARIES POTENTIALLY INTERSECT AND UNSTABLE CONDITIONS ALOFT PROMOTE THE POTENTIAL FOR STRONG AND ISOLATED SEVERE THUNDERSTORMS. STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL...DAMAGING WIND GUSTS AND FREQUENT LIGHTNING STRIKES. LESS COVERAGE IS EXPECTED FURTHER WEST...WHERE DRIER AND SLIGHTLY MORE STABLE AIR ARE IN PLACE. WITH DRIER AIR IN PLACE...EXPECT INTERIOR TEMPERATURES TO FALL TO A FEW DEGREES BELOW MID-MAY CLIMATOLOGY...OR IN THE LOWER 60S...WITH MID-60S ELSEWHERE. TROUGHING ALOFT OVER OUR REGION WILL PERSIST THROUGH FRIDAY. MODEL SOUNDINGS SUGGEST THAT DRIER AIR WILL FILTER INTO EASTERN SECTIONS OF THE FORECAST AREA. THIS WILL SERVE TO REDUCE RAIN CHANCES QUICKLY BY MIDNIGHT...AND ONLY ISOLATED SHOWERS ARE EXPECT THROUGH FRIDAY MORNING. AS LOW PRESSURE STRENGTHENS OFF THE CAROLINA COASTLINE...THE WEAK BOUNDARY CURRENTLY TO OUR NORTH WILL PRESS SOUTHWARD...AND OUR LOCAL PRESSURE GRADIENT WILL GRADUALLY TIGHTEN AS HIGH PRESSURE BUILDS SOUTHWARD. THIS COMPLICATED WEATHER PATTERN WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE EAST COAST SEA BREEZE DURING THE EARLY AFTERNOON HOURS ON FRIDAY...WITH SCATTERED ACTIVITY MOVING INLAND AS THE AFTERNOON PROGRESSES. DESPITE PLENTY OF MORNING SUNSHINE...SOME COOL AIR ADVECTION WILL RESULT IN HIGH TEMPERATURES GENERALLY REMAINING IN THE LOWER 80S ALONG THE COAST...AND MID-80S INLAND. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... WITH HIGH PRESSURE BUILDING TO THE NORTHEAST OF OUR AREA...EXPECT BREEZY NORTHEAST TO EAST WINDS THROUGH SATURDAY NIGHT...ESPECIALLY ALONG THE IMMEDIATE COAST. OTHERWISE...MID AND UPPER LEVEL TROUGHING WILL BE SLOW TO DEPART OUR REGION. WITH UNSTABLE CONDITIONS ALOFT PERSISTING...WE WILL KEEP SCATTERED MAINLY AFTN AND EVENING SHOWERS/TSTMS ON SATURDAY AREA WIDE...DIMINISHING SOME ACROSS SOUTHEAST GA SUNDAY AS THE TROUGH AXIS NUDGES SOUTH ACROSS NORTHERN/CENTRAL FL. WITH A LESS AMPLIFIED TROUGH PATTERN EARLY NEXT WEEK...WILL USE MAINLY SLIGHT CHANCE POPS. NEAR TO SLIGHTLY BELOW NORMAL DAYTIME TEMPERATURES THROUGH THE WEEKEND WILL WARM TO ABOVE NORMAL VALUES BY TUESDAY/WEDNESDAY OF NEXT WEEK AS OUR FLOW ALOFT BECOMES MORE ZONAL. && .AVIATION... VFR WILL PREVAIL EXCEPT FOR NEAR TSRA. HAVE TSRA AT SSI WHERE STORMS ARE APPROACHING ATTM. WILL AMEND FLORIDA TERMINALS TO REMOVE TEMPO SINCE MOST OF ACTIVITY HAS MOVED OFF TO THE SE. && .MARINE... WINDS/SEAS WILL REMAIN QUIET INTO FRIDAY MORNING. EXPECT SCEC CONDS OVER THE WEEKEND AS PRESSURE GRADIENT INCREASES ALONG THE SOUTHEAST COAST. WINDS WILL BECOME NORTHEAST FRIDAY INTO EARLY NEXT WEEK. RIP CURRENTS:LOW RISK THROUGH FRIDAY. AN ELEVATED RISK MAY DEVELOP THIS WEEKEND DUE TO MODERATE ONSHORE WINDS. && .PRELIMINARY POINT TEMPS/POPS... AMG 62 82 63 85 / 30 30 30 30 SSI 67 77 69 78 / 60 30 30 30 JAX 65 82 64 82 / 60 40 40 30 SGJ 67 80 70 79 / 60 40 40 40 GNV 62 85 64 86 / 40 40 40 40 OCF 64 87 65 87 / 40 40 40 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && NELSON/TRABERT/MCALLISTER
Hazardous weather outlook, May 17, 11:58 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1158 AM EDT THU MAY 17 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-180845- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1158 AM EDT THU MAY 17 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND ADJACENT COASTAL WATERS. ...ISOLATED STRONG OR SEVERE STORMS POSSIBLE THIS AFTERNOON... .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND STORMS WILL BE OVER NORTHEAST FLORIDA COUNTIES EARLY THIS AFTERNOON AND THEN BECOME MORE NUMEROUS AS WE GO THROUGH THE AFTERNOON. ADDITIONAL STORMS WILL FIRE OVER SOUTHEAST GEORGIA BY MID AFTERNOON UNDERNEATH AN UPPER LEVEL DISTURBANCE. STORM MOTION WILL BE EAST AROUND 10 MPH WITH HEAVY RAINFALL POSSIBLE IN SLOW MOVING THUNDERSTORMS. ISOLATED STRONG OR SEVERE STORMS WILL PRODUCE LOCALIZED DAMAGING WIND GUSTS AND SOME HAIL. FOR BOATERS...SOME OF THE STORMS WILL BE MOVING OFFSHORE INTO THE ADJACENT COASTAL WATERS. BE AWARE THAT SOME OF THESE STORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS OVER 35 KNOTS AND HAIL. A FEW STORMS WILL LINGER INTO THE EVENING BEFORE WRAPPING UP COMPLETELY BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
In the hours before
Special weather statement, May 17, 2:34 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT THU MAY 17 2012
GAZ136-152>154-171910-
BRANTLEY-COASTAL GLYNN-INLAND GLYNN-WAYNE-
234 PM EDT THU MAY 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WAYNE...NORTHEASTERN BRANTLEY AND NORTHERN GLYNN COUNTIES FOR STRONG
WINDS AND SMALL HAIL VALID UNTIL 310 PM EDT...
AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES WEST OF MOUNT PLEASANT...OR 7 MILES
SOUTH OF GARDI...MOVING SOUTHEAST AT 10 TO 15 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND HORTENSE...MOUNT
PLEASANT...WAYNESVILLE...THALMANN...EVERETT...BOYS ESTATE AND
ATKINSON THROUGH 300 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3126 8150 3118 8190 3138 8205 3159 8171
3156 8169 3153 8165 3149 8164 3148 8161
3145 8162 3136 8152 3134 8144 3130 8141
TIME...MOT...LOC 1834Z 318DEG 11KT 3142 8177
SHASHYSpecial weather statement, May 17, 3:58 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT THU MAY 17 2012
FLZ024-GAZ165-166-172030-
COASTAL CAMDEN-INLAND CAMDEN-NASSAU-
358 PM EDT THU MAY 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN AND
NORTHERN NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 430 PM EDT...
AT 358 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST
OF TARBORO TO 3 MILES SOUTHWEST OF DOVER BLUFF...MOVING SOUTH AT 15
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WAVERLY...TARBORO...DOVER BLUFF...WOODBINE...COLESBURG...HIGH
POINT...HARRIETTS BLUFF...KINGS FERRY...ST. MARYS AND KINGSLAND
THROUGH 430 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3075 8145 3068 8142 3070 8198 3083 8195
3082 8191 3090 8189 3091 8192 3095 8189
3098 8192 3110 8190 3110 8185 3112 8183
3111 8156 3108 8155 3103 8145 3098 8147
3096 8143 3086 8141
TIME...MOT...LOC 1958Z 347DEG 15KT 3098 8178 3098 8157
HESSLocal storm report, May 17, 3:58 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT THU MAY 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 5 NNW COUNTRY CLUB ESTA 31.28N 81.51W
05/17/2012 GLYNN GA 911 CALL CENTER
TREES AND POWERLINES WERE REPORTED DOWN ON HIGHWAY 99.
&&
ARSSpecial weather statement, May 17, 4:28 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EDT THU MAY 17 2012
FLZ024-025-GAZ165-166-172100-
COASTAL CAMDEN-DUVAL-INLAND CAMDEN-NASSAU-
428 PM EDT THU MAY 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
CAMDEN...NORTHEASTERN DUVAL AND EASTERN NASSAU COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...
AT 429 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST OF
HIGH POINT TO COLESBURG...MOVING SOUTH AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WOODBINE...HIGH POINT...
COLESBURG...HARRIETTS BLUFF...YULEE...FERNANDINA BEACH...ST. MARYS...
KINGSLAND...KINGS BAY BASE AND DUNGENESS THROUGH 500 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3077 8145 3072 8144 3070 8142 3060 8144
3052 8142 3051 8144 3047 8141 3047 8180
3098 8183 3103 8145 3098 8147 3096 8144
3098 8142 3098 8140 3090 8140
TIME...MOT...LOC 2029Z 338DEG 13KT 3094 8146 3091 8168
HESSLocal storm report, May 17, 4:43 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
443 PM EDT THU MAY 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG 1 ESE BOYS ESTATE 31.31N 81.46W
05/17/2012 GLYNN GA COUNTY OFFICIAL
HOFWYL-BROADFIELD PLANTATION OFF OF HIGHWAY 17 REPORTED 2
TREES DOWN AND PEA SIZE HAIL. TIME OF EVENT BASED ON
RADAR.
&&
ARSSpecial weather statement, May 17, 4:49 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 449 PM EDT THU MAY 17 2012 FLZ037-172130- PUTNAM- 449 PM EDT THU MAY 17 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL PUTNAM COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER JOHNSON...OR 4 MILES WEST OF INTERLACHEN...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JOHNSON...INTERLACHEN...MANNVILLE AND HOLLISTER THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. LAT...LON 2970 8172 2952 8173 2955 8205 2971 8203 TIME...MOT...LOC 2049Z 278DEG 8KT 2960 8195 NELSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 12:24 PM EDT | Special Weather Statement | JAX | Appling | 36 min |
| May 17, 12:45 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Wayne | 45 min |
| May 17, 1:09 PM EDT | Special Weather Statement | JAX | Wayne | 36 min |
| May 17, 1:45 PM EDT | Special Weather Statement | JAX | Wayne | 45 min |
| May 17, 2:10 PM EDT | Areal Flood Advisory | JAX | Wayne | 2 hr |
| May 17, 2:34 PM EDT | Special Weather Statement | JAX | Wayne | 36 min |
| May 17, 3:02 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 43 min |
| May 17, 3:58 PM EDT | Special Weather Statement | JAX | Camden | 32 min |
| May 17, 4:28 PM EDT | Special Weather Statement | JAX | Camden | 32 min |
| May 17, 5:02 PM EDT | Special Weather Statement | JAX | Coffee | 28 min |
| May 17, 5:38 PM EDT | Special Weather Statement | JAX | Appling | 52 min |
| May 17, 6:35 PM EDT | Special Weather Statement | JAX | Bacon | 40 min |
| May 17, 6:43 PM EDT | Special Weather Statement | JAX | Pierce | 47 min |
| May 17, 6:54 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Pierce, Ware, Wayne | 51 min |
| May 17, 6:56 PM EDT | Special Weather Statement | JAX | Bacon | 34 min |
| May 17, 7:38 PM EDT | Special Weather Statement | JAX | Wayne | 37 min |
| May 17, 7:45 PM EDT | Special Weather Statement | JAX | Brantley, Pierce, Ware | 45 min |
| May 17, 1:16 PM EDT | Special Weather Statement | JAX | Clay | 29 min |
| May 17, 1:40 PM EDT | Special Weather Statement | JAX | Gilchrist | 35 min |
| May 17, 1:43 PM EDT | Special Weather Statement | JAX | Saint Johns | 32 min |
| May 17, 2:18 PM EDT | Special Weather Statement | JAX | Saint Johns | 27 min |
| May 17, 3:24 PM EDT | Special Marine Warning | JAX | 96 min | |
| May 17, 4:06 PM EDT | Special Marine Warning | JAX | 84 min | |
| May 17, 4:49 PM EDT | Special Weather Statement | JAX | Putnam | 41 min |
| May 17, 5:04 PM EDT | Special Weather Statement | JAX | Putnam | 41 min |
| May 17, 5:27 PM EDT | Special Marine Warning | JAX | 2 hr | |
| May 17, 5:41 PM EDT | Special Weather Statement | JAX | Duval | 34 min |
| May 17, 5:54 PM EDT | Special Weather Statement | JAX | Putnam | 51 min |
| May 17, 6:13 PM EDT | Special Weather Statement | JAX | Duval | 32 min |
| May 17, 6:14 PM EDT | Special Weather Statement | JAX | Duval | 31 min |
| May 17, 6:36 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 9 min |
| May 17, 7:10 PM EDT | Special Weather Statement | JAX | Clay | 35 min |
| May 17, 7:29 PM EDT | Special Weather Statement | JAX | Saint Johns | 46 min |
| May 17, 7:48 PM EDT | Special Weather Statement | JAX | Bradford | 42 min |
| May 17, 7:53 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.